A Simple Test for the Absence of Covariate Dependence in Duration Models
This paper describes a simple extension of popular tests of equality of hazard rates in a two-sample or k-sample setup to a situation where the covariate under study is continuous. In other words, we test the null hypothesis that the hazard does not depend on the value of the covariate against the omnibus alternative, where the covariate is continuous. The tests developed are also useful in detecting trend in the underlying hazard rates (i.e., when the alternative hypothesis postulates that the hazard function is increasing or decreasing in the value of the covariate, for all durations) or changepoint trend alternatives (where the hazard function increases in covariate value over one range of the covariate space, and decreases over another). Asymptotic distributions of the test statistics are established using counting process techniques. Small sample properties of the tests are studied, and the use of the tests in empirical applications is illustrated.
|Date of creation:||Jan 2004|
|Date of revision:|
|Contact details of provider:|| Web page: http://www.econ.cam.ac.uk/index.htm|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Bhattacharjee, A. & Samarjit Das, 2002. "Testing Proportionality in Duration Models with Respect to Continuous Covariates," Cambridge Working Papers in Economics 0220, Faculty of Economics, University of Cambridge.
- Joel L. Horowitz, 1999. "Semiparametric Estimation of a Proportional Hazard Model with Unobserved Heterogeneity," Econometrica, Econometric Society, vol. 67(5), pages 1001-1028, September.
- Li, Yi-Hwei & Klein, John P. & Moeschberger, M. L., 1996. "Effects of model misspecification in estimating covariate effects in survival analysis for small sample sizes," Computational Statistics & Data Analysis, Elsevier, vol. 22(2), pages 177-192, July.
- Murphy, S. A. & Sen, P. K., 1991. "Time-dependent coefficients in a Cox-type regression model," Stochastic Processes and their Applications, Elsevier, vol. 39(1), pages 153-180, October.
When requesting a correction, please mention this item's handle: RePEc:cam:camdae:0401. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Howard Cobb)
If references are entirely missing, you can add them using this form.